Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2025, 9:47 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 9:47 PM MST (04:47 UTC)
- Expired
- Jul 16, 2025, 12:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WGUS55 KTWC 160447
FFWTWC
AZC019-160715-
/O.NEW.KTWC.FF.W.0023.250716T0447Z-250716T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
947 PM MST Tue Jul 15 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pima County in southeastern Arizona...
* Until 1215 AM MST.
* At 947 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area south of Three Points and west
of Green Valley. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Green Valley and Three Points.
This includes the following highways...
Route 86 between mile markers 142 and 150.
Route 286 between mile markers 25 and 44.
This includes the following streams and drainages...
Fresno Wash, Bolas Blancas Wash, Cerro Prieto Wash, Mendoza Wash,
Soto Wash, Old Junction Wash, Sabino Wash, Sopori Wash, South
Mendoza Wash, Santa Cruz River, Contreras Wash, Peñitas Wash,
Demetrie Wash, Banner Wash, Altar Wash, Brawley Wash, Champurrado
Wash, Alambre Wash, Saucito Wash, Brown Wash and Solano Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3188 11102 3197 11125 3212 11135 3201 11151
3188 11150 3175 11140 3174 11112
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL1 follow-up statement
704
WGUS75 KTWC 160713
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1213 AM MST Wed Jul 16 2025
AZC019-160723-
/O.EXP.KTWC.FF.W.0023.000000T0000Z-250716T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
1213 AM MST Wed Jul 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MST EARLY THIS MORNING
FOR EAST CENTRAL PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3188 11102 3197 11125 3212 11135 3201 11151
3188 11150 3175 11140 3174 11112
$$
TGDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:36 PM MST, 9 hours 11 minutes earlier. Its key messages:
- An average to above average grade monsoon day is forecast for today. Heavy rain and the potential for flash flooding is the primary threat, mainly for eastern Pima (including Tucson), Santa Cruz, and Cochise Counties.
- Monsoon activity tomorrow and Thursday will likely depend on what happens each of the previous days. Uncertainty in the forecast overall is high.
- Temperatures will generally be within a few degrees of normal, with low to moderate HeatRisk.
Area forecast discussion, Jul 15, 12:36 PM MST, 9 hours 11 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1236 PM MST Tue Jul 15 2025 .SYNOPSIS... Shaping up to be an active monsoon day, with flash flooding and potential for blowing dust as the primary threats. && .KEY MESSAGES... - An average to above average grade monsoon day is forecast for today. Heavy rain and the potential for flash flooding is the primary threat, mainly for eastern Pima (including Tucson), Santa Cruz, and Cochise Counties. - Monsoon activity tomorrow and Thursday will likely depend on what happens each of the previous days. Uncertainty in the forecast overall is high. - Temperatures will generally be within a few degrees of normal, with low to moderate HeatRisk. && .DISCUSSION... Light convection has already started to form over portions of Graham and Greenlee Counties and the Huachucas. This is fairly consistent with recent HiRes model forecasts. Expecting the activity to ramp up in the coming hours as daytime heating allows for more energy buildup to be realized. As storms continue to move off of the higher terrain, they'll move into a more favorable environment both to the southeast in with CAPE values exceeding 1000 J/kg and available moisture from Tucson southward. The primary threat today will be heavy rainfall and the potential for flash flooding. With such dry conditions the past several months, areas with slower moving thunderstorms should expect to see water overrunning low lying areas and roads. Thus, there is a Flash Flood Watch in effect for portions of Pima, Cochise, Santa Cruz through this evening in concert with the Slight Risk of Excessive Rain forecast from WPC. Have a plan when it comes to encountering flash flooding. Turn around, don't drown. Lastly, for the rest of today, blowing dust is also a concern across the Willcox Playa and north of Tucson near Picacho. Gusty outflows from stronger downdrafts may kick up dust and cause temporary visibility issues. Forecasts for beyond today, primarily for Wednesday and Thursday, will be more complicated, as the weather will depend on what happens the previous day. Based on prior experience, active days can inhibit widespread activity on following days. At this stage, the forecast reflects average grade monsoon days, but with a high degree of uncertainty. A drier period is likely to set in at some point in the next week, but it is highly uncertain when this will be. This is because there is low predictability in the evolution of a closed upper low off the Baja coast over the next several days. There will be some day to day variability in high temperatures over the next week, but generally expect them to be within a few degrees of normal for this time of year. && .AVIATION... SCT-BKN 7-12k ft AGL through the period. Another round of SCT TSRA/SHRA is expected aft 15/20Z for much of southeast Arizona. Wind gusts of 40-50 kts with 1-3SM VSBY in BLDU are possible with the thunderstorms today, especially near KSAD. Otherwise, SFC winds mainly less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A more active monsoon pattern this week. Deeper atmospheric moisture moving into the will increase the potential for heavy rainfall and localized flash flooding, especially today. Temperatures will remain above normal through today, then drop back down to near or slightly below normal by mid week. Winds will remain westerly from 10-15 mph, with occasional gusts at or above 25 mph, and gustier in and around thunderstorm activity. Afternoon RH values in the low lying areas will be between 10-15% this afternoon, then 20-30% through the remainder of the week. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM MST this evening for AZZ502>504-507-508- 512>515. && Public...Singer/Dang Aviation...Singer/Dang Fire Weather....Singer/Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 15, 9:24 PM MST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
924 PM MST Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Flash Flood 7 WNW Tucson 32.25N 111.00W
07/15/2025 Pima AZ Local Official
Pima County ALERT gauge showed 15 ft of rise
on the Santa Cruz River at Grant Rd. Est.
26000 cfs.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 15, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 15, 5:59 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 15, 6:18 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 15, 6:48 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 6:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 15, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 15, 7:18 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 15, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Jul 15, 7:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Jul 15, 7:49 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 15, 8:04 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 15, 8:54 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 16, 5:20 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Jul 16, 6:25 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 16, 8:41 AM MST | Areal Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.